I’m in a bit of a muddle .
My dyskinesia is getting worse, I also have dystonia in my foot. They often appear together which makes walking difficult and I have developed a painful shoulder, hip and back all to do with my posture I’m sure.
I’m taking Madopar 125mg x 4 times a day every 3.5 hrs.
My consultant has suggested going back to 3 Madopar a day 4 hourly or alternating a 125 with a 62.5. Both of which doesn’t control my symptoms.
I’m sure there is no magic answer but any comments would be gatefully received. It’s also good to be able to write it down! As I am finding it very upsetting.
Hi @Steph22 , I have much the same problem. A year ago I was taking 5 x sinemet each day and rasagaline and the dyskinesia got really bad. I initially cut out the rasagaline which helped but now I’m down to 3 x sinemet a day and, like you, I find this doesn’t control my symptoms for most of the time.
I also started taking amantadine a couple of months ago and that helped initially but I think it has become less effective over time.
On the recommendation of my Parkinson’s Nurse I’m about to start taking opicapone, which should make the sinemet tablets last longer. I really hope it helps!
Thank you for your reply. I really hope the opicapone works for you.
Today I have spaced my doses to 4 hourly and am going to try a 62.5mg for my last dose. I also tried Amantadine but it didn’t seem to help.
I guess my main worry is that the dyskinesia continues to get worse, I will be in a complete pickle!
I wish you the best and please let me know how you get on.
Me again! Does Opicapone not cause dyskinesia?
I think opicapone can cause dyskinesia but doesn’t always - first of all the PN suggested entacapone and I tried that for a few weeks but it didn’t really seem to increase the on time and definitely made the dyskinesia worse. She also said that DBS might be a solution but I’m not ready to go down that road yet!
I had DBS suggested too but like you don’t feel ready for that!